Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Feb 25, 2011, 12:23 AM EST for 7 counties in Kentucky. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2011, 12:23 AM EST (05:23 UTC)
- Expired
- Feb 25, 2011, 1:15 AM EST
- In force
- 52 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Jackson County, KY, Laurel County, KY, McCreary County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 117 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 12:50 AM EST | TSTM WND DMG | Monticello, KY | A SCREEN DOOR WAS TORN FROM A HOME ALONG HWY 92E IN MONTICELLO. A NUMBER OF POWER OUTAGES WERE ALSO REPORTED IN AND AROUND MONTICELLO. MULTIPLE TREES HAD BEEN BLOWN DOWN ON HWYS 90E AND 92E IN MONTICELLO. |
| Feb 25, 1:10 AM EST | TSTM WND DMG | Keavy, KY | A TREE FELL ON A CARPORT DAMAGING BOTH CARPORT AND BOAT BEING HOUSED INSIDE THE CARPORT. ANOTHER TREE ALSO FELL ON A BUILDING AT ANOTHER SITE IN KEAVY AND DAMAGED THAT BUILDING AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:59 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 538 m²/s²
- 0-3 km storm-relative helicity
- 629 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
299
WUUS53 KJKL 250523
SVRJKL
KYC109-125-147-199-203-231-235-250615-
/O.NEW.KJKL.SV.W.0001.110225T0523Z-110225T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1223 AM EST FRI FEB 25 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN SOUTHEAST KENTUCKY...
LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
WESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 115 AM EST
* AT 1220 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LANCASTER TO BYRDSTOWN...AND MOVING
EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SUNNYBROOK...PULASKI... AND POWERSBURG AROUND 1230 AM EST.
TRIMBLE...STEUBENVILLE...SLICKFORD AND PULASKI COUNTY PARK
AROUND 1235 AM EST.
BROMO...WOODSTOCK...AND SOMERSET PULASKI AIRPORT AROUND 1240 AM
EST.
VALLEY OAK AROUND 1245 AM EST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
EUBANK...SAND SPRINGS...CEDARVILLE...SAND HILL...DILLON...
LIVINGSTON...OAKLEY...NEW ZION AND LIBERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
INTENSE SQUALL LINES CAN OCCASSIONALY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3700 8486 3706 8493 3712 8492 3736 8458
3734 8452 3749 8446 3748 8438 3754 8436
3752 8430 3754 8419 3747 8389 3745 8387
3697 8407 3696 8410 3693 8409 3659 8424
3660 8479 3663 8501 3677 8502 3686 8508
TIME...MOT...LOC 0521Z 271DEG 45KT 3759 8460 3662 8513
WIND...HAIL 60MPH <.50IN
$$
KAS3 follow-up statements
037
WWUS53 KJKL 250552
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1252 AM EST FRI FEB 25 2011
KYC109-125-147-199-203-231-235-250615-
/O.CON.KJKL.SV.W.0001.000000T0000Z-110225T0615Z/
JACKSON KY-ROCKCASTLE KY-PULASKI KY-LAUREL KY-WAYNE KY-WHITLEY KY-
MCCREARY KY-
1252 AM EST FRI FEB 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCCREARY...
WESTERN WHITLEY...WAYNE...LAUREL...PULASKI...ROCKCASTLE AND JACKSON
COUNTIES UNTIL 115 AM EST...
AT 1245 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MORRILL TO MOUNT PISGAH...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WITHERS...SINKS...SANDGAP AND ROBINET AROUND 1255 AM EST.
WOOD CREEK LAKE...WANETA AND TEMPLER AROUND 100 AM EST.
VICTORY...SHOP BRANCH AND PEOPLES AROUND 105 AM EST.
YOUNGS CREEK...AND TURKEY FOOT AROUND 110 AM EST.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
SAND HILL...DILLON...LIVINGSTON...OAKLEY...NEW ZION AND LIBERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASSIONALY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3660 8479 3663 8501 3696 8480 3748 8440
3749 8438 3753 8437 3752 8427 3754 8419
3747 8389 3745 8387 3701 8407 3696 8410
3693 8409 3659 8424
TIME...MOT...LOC 0550Z 271DEG 45KT 3757 8414 3664 8471
WIND...HAIL 60MPH <.50IN
$$
KAS953
WWUS53 KJKL 250602
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
102 AM EST FRI FEB 25 2011
KYC231-250611-
/O.CAN.KJKL.SV.W.0001.000000T0000Z-110225T0615Z/
WAYNE KY-
102 AM EST FRI FEB 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3696 8410 3693 8409 3659 8424 3660 8471
3688 8455 3754 8419 3747 8389 3745 8387
3728 8395 3701 8407 3697 8410
TIME...MOT...LOC 0601Z 271DEG 45KT 3757 8396 3664 8454
$$
KYC109-125-147-199-203-235-250615-
/O.CON.KJKL.SV.W.0001.000000T0000Z-110225T0615Z/
JACKSON KY-ROCKCASTLE KY-PULASKI KY-LAUREL KY-WHITLEY KY-MCCREARY KY-
102 AM EST FRI FEB 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCCREARY...
WESTERN WHITLEY...LAUREL...SOUTHEASTERN PULASKI...EASTERN ROCKCASTLE
AND JACKSON COUNTIES UNTIL 115 AM EST...
AT 1257 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BLANTON FLATS TO BLUE HERON...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
YOUNGS CREEK...VOX...TURKEY FOOT AND SUBLIMITY CITY AROUND 110 AM
EST.
WALDEN...REDBIRD...CORBIN AND LIBERTY AROUND 115 AM EST.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
NEW ZION AND LIBERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASSIONALY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3696 8410 3693 8409 3659 8424 3660 8471
3688 8455 3754 8419 3747 8389 3745 8387
3728 8395 3701 8407 3697 8410
TIME...MOT...LOC 0601Z 271DEG 45KT 3757 8396 3664 8454
WIND...HAIL 60MPH <.50IN
$$
KAS544
WWUS53 KJKL 250615
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
115 AM EST FRI FEB 25 2011
KYC109-125-147-199-203-235-250625-
/O.EXP.KJKL.SV.W.0001.000000T0000Z-110225T0615Z/
JACKSON KY-ROCKCASTLE KY-PULASKI KY-LAUREL KY-WHITLEY KY-MCCREARY KY-
115 AM EST FRI FEB 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR MCCREARY...WESTERN WHITLEY...
LAUREL...SOUTHEASTERN PULASKI...EASTERN ROCKCASTLE AND JACKSON
COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 3696 8410 3693 8409 3659 8424 3660 8471
3688 8455 3754 8419 3747 8389 3745 8387
3728 8395 3701 8407 3697 8410
TIME...MOT...LOC 0602Z 271DEG 45KT 3756 8394 3663 8453
$$
KASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 10:35 PM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Feb 24, 10:35 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1035 PM EST THU FEB 24 2011 .SHORT TERM...UPDATED MESOSCALE UPDATE... 03Z SFC ANALYSIS SHOWS DEEP LOW PRESSURE MOVING NORTHEAST ALONG THE WESTERN TENNESSEE AND KENTUCKY BORDER. THE WARM FRONT THAT STRETCHES EAST OF THIS LOW WILL REMAIN THE FOCUSING MECHANISM FOR THE HEAVY RAINS. CLOSER TO THE LOW...A SQUAT LINE OF STRONG TO SEVERE THUNDERSTORMS ARE RACING EAST INTO SOUTH CENTRAL KENTUCKY. A FEW OF THESE ARE EVEN GIVING INDICATIONS OF A POTENTIAL FOR ROTATING STORMS. TO ACCOUNT FOR THIS A TORNADO WATCH HAS BEEN ISSUED RUNNING RIGHT UP TO OUR BORDER WITH LMK. EXPECT THESE STORMS TO WEAKEN AS THEY RUN EAST INTO A LESS SUPPORTIVE AIR MASS...THOUGH THEY WILL STILL HAVE THE POSSIBILITY TO CONTAIN STRONG TO DAMAGING WIND GUSTS AS THEY MOVE INTO THE CUMBERLAND VALLEY. ADDITIONALLY...IF A WEAKENING TREND DOES NOT MATERIALIZE OVER THE NEXT HOUR AN EASTWARD EXTENSION OF THE WATCH MAY BE WARRANTED. HAVE UPDATED THE GRIDS TO REFLECT THE SVR POTENTIAL AND HIGHER WIND GUST THREAT. THESE WILL ALSO BE MENTIONED IN THE ZONES...AS WELL. THE THREAT IS PRETTY MUCH LIMITED TO THE FAR SOUTHWESTERN PORTION OF THE CWA AND MAINLY SOUTH OF THE HAL ROGERS PARKWAY. FURTHER NORTH...THE RENEWAL OF THE MODERATE TO HEAVY RAINS WILL BE ACCOMPANIED BY A FEW EMBEDDED THUNDERSTORMS. THESE AREAS WILL BE MOST UNDER THREAT OF FLOODING FROM THE PROLONGED RAINS OF THE NEXT SEVERAL HOURS AND INTO THE EARLY MORNING. THE FLOOD WATCH REMAINS IN EFFECT FOR THIS AREA FOR THAT REASON. FURTHER SOUTH...DEPENDING ON HOW MUCH THE STORMS CAN HOLD TOGETHER WITH THEIR TORRENTIAL RAINS...FLASH FLOODING WILL BE A CONCERN THAT WILL NEED TO BE MONITORED CLOSELY. MOST OF THE SOUTHERN THREAT AREA CONTINUES TO BE CONTAINED IN THE FLOOD WATCH...WITH BELL COUNTY THE NOTABLE EXCEPTION. WITH SOME UNCERTAINTY OVER HOW WELL THE STORMS CAN MAINTAIN THEMSELVES INTO FAR EAST KENTUCKY WILL KEEP BELL OUT OF THE WATCH FOR NOW...BUT THEY WILL HAVE TO BE MONITORED CLOSELY FOR EXCESSIVE RUNOFF GIVEN THEIR GAUDY RAIN AMOUNTS FROM THIS MORNING. ADDITIONALLY...THE LATEST RFC RIVER GUIDANCE...INCORPORATING THE PCPN FROM THE PAST 12 TO 18 HOURS WITH THE FORECAST QPF FOR THE REMAINDER OF THE NIGHT...HAS BROUGHT MOST OF THE CREST FOR RIVER POINTS LOWER...PARTICULARLY OVER THE KENTUCKY BASIN. ON THE OTHER HAND...SEVERAL POINTS ALONG THE CUMBERLAND WILL LIKELY SEE HIGHER CRESTS. THESE WILL BE INCORPORATED INTO THE THE NEW RIVER FORECASTS...BUT IF THEY REMAIN BELOW FLOOD STAGE NO PRODUCTS WILL BE ISSUED PRIOR TO THE RIVERS APPROACHING ACTION STAGE. UPDATES TO THE FORECAST HAVE BEEN SENT...THOUGH FURTHER ADJUSTMENTS ARE POSSIBLE DEPENDING ON HOW THE SITUATION EVOLVES OVER THE NEXT SEVERAL HOURS. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT/ RAIN IS BUILDING BACK INTO THE AREA LATE THIS AFTERNOON. THE LULL IN THE RAIN OVER EASTERN PORTIONS OF OUR CWA EARLY TODAY WILL LIKELY BE RESPONSIBLE FOR TAKING A SIGNIFICANT BITE OUT OF THE OVERALL QPF TOTALS FOR THIS EVENT. INTERESTINGLY ENOUGH...HIGHEST TOTALS HAVE BEEN CLOSER TO THE INTERSTATE 75 CORRIDOR AND ALONG THE KY...TN STATE LINE WHERE AN INCH OR MORE OF RAIN HAS FALLEN. MODELS TRENDS THUS FAR HAVE BEEN TOO FAR NORTH WITH THE PLACEMENT OF THE HIGHEST RAINFALL TOTALS. MORNING SOLUTIONS HAVE ALSO SHIFTED THE AXIS OF HEAVIEST PRECIPITATION WITH THIS SYSTEM NORTHWARD CLOSER TO THE OHIO RIVER. RADAR TRENDS DO SHOW THE BULK OF PRECIPITATION SHIFTING NORTHWARD WITH TIME NOW. HOWEVER...BASED ON RECENT PERFORMANCE WILL KEEP CURRENT WATCH INTACT IN CASE MODELS ARE AGAIN TOO FAR NORTH WITH PLACEMENT OF HIGHEST QPF TOTALS FROM NOW THROUGH FRIDAY MORNING. WE STILL HAVE THE COLD FRONT TO CONTEND WITH...SO ISOLD THUNDERSTORMS AND FLASH FLOODING WILL CONTINUE TO BE A TREAT UNTIL THE FRONT MAKES IT THROUGH THE AREA BY EARLY FRIDAY MORNING. ALSO USED A NON DIURNAL TREND FOR OVERNIGHT TEMPS...WITH HOURLY TEMPS DRIVEN BY THE PASSING BOUNDARY. A NEW CONCERN HAS RISEN AND CENTERS ON A DEVELOPING 70 TO 80 KT H850 LOW LEVEL JET OVERNIGHT. FCST SOUNDINGS AND THETA-E TIME HEIGHT PROFILES INDICATE THE BOUNDARY LAYER WILL SUCCUMB TO THESE HIGHER WINDS AND MIX DOWN TO THE SFC LATE TONIGHT...OR TOWARDS DAWN FRIDAY MORNING AS THE MAIN SFC LOW OF THIS STORM SYSTEM PASSES JUST TO OUR NORTHWEST. WINDS WILL CONTINUE TO GUST BEHIND THE FRONT FOR SEVERAL HOURS. DECIDED TO ISSUE A LAKE WIND ADVISORY FOR THE AREA FOR THE POTENTIAL OF HIGHER WIND GUSTS. WILL ALSO PASS CONCERNS ON TO UPCOMING SHIFTS. WITH A NOW SATURATED GROUND AND THE ADDITIONAL RAINFALL EXPECTED OVERNIGHT...FELLED TREES AND ASSOCIATED MUD SLIDES WILL BECOME A HAZARD. .LONG TERM.../TOMORROW THROUGH THURSDAY/ THE MODELS ARE IN UNUSUALLY GOOD AGREEMENT. ONCE THE UPPER TROUGH MOVES THOUGH THE AREA ON FRIDAY...THEN THE WE STAY UNDER A ZONAL FLOW REGIME UNTIL ANOTHER UPPER TROUGH ROTATES THROUGH THE AREA FROM SUNDAY TO MONDAY. THE FRONT WILL BE MOVING ACROSS EASTERN KENTUCKY TOMORROW MORNING BETWEEN 7 AND 11 AM. THE TIME HEIGHT OUTPUT ARE SHOWING VERTICAL THETA SURFACES WITH THE FRONT. THIS WILL ALLOW FOR THE HIGHER VELOCITY WINDS ALOFT TO EASILY MIX DOWN TO THE SURFACE. WE HAVE ISSUED A LAKE WIND ADVISORY FOR THIS SYSTEM HOWEVER MAY HAVE TO UPGRADE TO A GENERAL WIND ADVISORY. WE WILL WAIT UNTIL WE SEE THE MODEL RUNS THIS EVENING AND WE WILL ALSO HAVE THE ADVANTAGE OF LOOKING AT UPSTREAM STATIONS TO SEE WHAT HAPPENS WHEN THE FRONT PASSES THERE. THE HEAVY RAIN SHOULD CUT OFF PRETTY ABRUPTLY WITH THE FRONTAL PASSAGE AND THEN TRANSITION TO SCATTERED SHOWERS. THESE SHOWERS WILL BE ENHANCED WITH THE UPSLOPE FLOW BEHIND THE FRONT. HIGH PRESSURE WILL THEN MOVE IN AND DOMINATE THROUGH SATURDAY. ON SUNDAY...THE LEADING EDGE OF THE NEXT SYSTEM WILL BE MOVING INTO THE AREA. THIS SYSTEM WILL FINALLY MOVE OUT OF THE AREA ON MONDAY NIGHT. THE AREA WILL REMAIN DRY THROUGH THE REST OF THE FORECAST. WITH THE MODELS IN GOOD AGREEMENT...GENERALLY STAYED CLOSE TO MOS FOR THE TEMPERATURES. && .AVIATION.../00Z TO 24Z/ THE POTENT STORM SYSTEM IS BREWING OVER THE CENTRAL MISSISSIPPI BASIN AND HAS SPAWNED A WARM FRONT THAT IS LIFTING SLOWLY NORTH THROUGH KENTUCKY. LIGHT TO MODERATE RAINS ARE FALLING ALONG AND NORTH OF THIS BOUNDARY WITH LOWER CIGS AND VIS. TO THE SOUTH...THE PCPN IS TAPERING OFF WHILE CIGS RISE AND VIS IMPROVES. A TRANSITION WILL TAKE PLACE THIS EVENING AS THE FRONT LIFTS NORTH IN CONJUNCTION WITH THE APPROACH OF THE MAIN LOW AND ITS STRONG COLD FRONT. THIS RESPITE FROM THE POORER AVN CONDITIONS WILL BE QUITE BRIEF...THOUGH...AS THE LOW AND ITS FRONT SWARMS INTO EAST KENTUCKY LATER TONIGHT WITH LOW CIGS AND VIS. EMBEDDED THUNDERSTORMS WILL BE POSSIBLE AS WELL THIS EVENING ALONG THE STRENGTHENING WARM FRONT AND ALSO AS ISOLATED CELLS TO ITS SOUTH. HAVE ADDED THIS TO THE TAFS AND GRIDS. AN ADDITIONAL CONCERN IS THE HIGH WINDS JUST OFF THE SURFACE THAT WILL HAVE TROUBLE MIXING DOWN UNTIL THE FRONT GETS CLOSER. FOR THIS REASON HAVE CONTINUED THE LLWS IN ALL THE TAFS WELL INTO THE NIGHT. WINDS WITH THE ACTUAL FRONT WILL ALSO BE GUSTY...BUT THE WIND DIRECTIONS SWITCH TO THE WEST SHOULD SIGNAL THE START OF IMPROVING AVN CONDITIONS WITH CIGS RISING AT LEAST TO MVFR ALONG WITH VIS...THOUGH SCATTERED LIGHT SHOWERS WILL STILL BE AROUND THROUGH THE MORNING HOURS OF FRIDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 10 AM EST FRIDAY FOR KYZ044-050>052-058>060- 068-069-079-080-083>086-104-106>109-111-112-114-116. LAKE WIND ADVISORY FROM 2 AM TO 11 AM EST FRIDAY FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...RAY/GREIF LONG TERM....JJ AVIATION...GREIF
Hazardous weather outlook, Feb 25, 12:20 AM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1220 AM EST FRI FEB 25 2011 KYZ044-050>052-058>060-104-106>109-260830- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE 1220 AM EST FRI FEB 25 2011 ...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING... ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. PERIODS OF HEAVY RAIN WITH ISOLATED EMBEDDED THUNDERSTORMS ARE EXPECTED OVERNIGHT. BETWEEN 1 AND 2 INCHES OF ADDITIONAL RAINFALL IS POSSIBLE ACROSS THE AREA TONIGHT...RESULTING IN A POTENTIAL STORM TOTAL OF AROUND 3 INCHES FOR MANY AREAS. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE...ESPECIALLY WHERE ANY THUNDERSTORMS OCCUR. EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE RAPID RISES ON AREA CREEKS AND STREAMS. IN ADDITION...WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH LATE TONIGHT...WITH GUSTS AS HIGH AS 40 MPH. HIGH WIND GUSTS IN COMBINATION WITH A SATURATED GROUND MAY CAUSE SOME TREES TO TOPPLE...LEADING TO A POTENTIAL FOR MUD SLIDES AND WASH OUTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERAL RIVERS ARE EXPECTED TO RUN HIGH ON FRIDAY AND FRIDAY NIGHT WITH RIVER FLOODING POSSIBLE IN A FEW LOCATIONS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY MORNING AS A STRONG COLD FRONT PASSES THROUGH THE REGION. GUSTY WINDS ARE ALSO EXPECTED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED...TREES BLOWN OVER...OR RAINFALL AMOUNTS OF AN INCH OR GREATER. KYZ068-069-079-080-083>086-111-112-114-116-260830- ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-LEE- BREATHITT-OWSLEY-CLAY- INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... BEATTYVILLE...JACKSON...BOONEVILLE...MANCHESTER 1220 AM EST FRI FEB 25 2011 ...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SEVERE THUNDERSTORM WATCH 18 IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. PERIODS OF HEAVY RAIN WITH ISOLATED EMBEDDED THUNDERSTORMS ARE EXPECTED. BETWEEN 1 AND 2 INCHES OF ADDITIONAL RAINFALL IS POSSIBLE ACROSS THE AREA TONIGHT...RESULTING IN A POTENTIAL STORM TOTAL OF AROUND 3 INCHES FOR MANY AREAS. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE...ESPECIALLY WHERE ANY THUNDERSTORMS OCCUR. EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE RAPID RISES ON AREA CREEKS AND STREAMS. IN ADDITION...WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH LATE TONIGHT...WITH GUSTS AS HIGH AS 40 MPH. HIGH WIND GUSTS IN COMBINATION WITH A SATURATED GROUND MAY CAUSE SOME TREES TO TOPPLE...LEADING TO A POTENTIAL FOR MUD SLIDES AND WASH OUTS. A FEW OF THE THUNDERSTORMS COULD BE SEVERE INTO THE EARLY MORNING HOURS WITH DAMAGING WIND GUSTS THE MAIN THREAT...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERAL RIVERS ARE EXPECTED TO RUN HIGH ON FRIDAY AND FRIDAY NIGHT WITH RIVER FLOODING POSSIBLE IN A FEW LOCATIONS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY MORNING AS A STRONG COLD FRONT PASSES THROUGH THE REGION. GUSTY WINDS ARE ALSO EXPECTED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED...WIND DAMAGE...OR RAINFALL AMOUNTS OF AN INCH OR GREATER. KYZ087-088-113-115-117-118-260830- BELL-HARLAN-KNOTT-PERRY-LESLIE-LETCHER- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... HINDMAN...HAZARD...HYDEN...WHITESBURG 1220 AM EST FRI FEB 25 2011 ...SEVERE THUNDERSTORM WATCH 18 IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. PERIODS OF HEAVY RAIN WITH ISOLATED EMBEDDED THUNDERSTORMS ARE EXPECTED. UP TO AN INCH OF ADDITIONAL RAINFALL WILL BE POSSIBLE TONIGHT...FOR A POTENTIAL STORM TOTAL OF BETWEEN 1.5 AND 2.5 INCHES. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE...ESPECIALLY WHERE THUNDERSTORMS OCCUR. EXCESSIVE RUNOFF FROM ANY HEAVY RAIN COULD CAUSE SMALL STREAMS AND POOR DRAINING URBAN AREAS TO FLOOD. IN ADDITION...WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH LATE TONIGHT...WITH GUSTS AS HIGH AS 40 MPH. HIGH WIND GUSTS IN COMBINATION WITH A SATURATED GROUND MAY CAUSE SOME TREES TO TOPPLE...LEADING TO A POTENTIAL FOR MUD SLIDES AND WASH OUTS. A FEW OF THE THUNDERSTORMS COULD BE SEVERE INTO THE EARLY MORNING HOURS WITH DAMAGING WIND GUSTS THE MAIN THREAT...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY MORNING AS A STRONG COLD FRONT PASSES THROUGH THE REGION. GUSTY WINDS ARE ALSO EXPECTED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED...WIND DAMAGE...OR RAINFALL AMOUNTS OF AN INCH OR GREATER. KYZ110-119-120-260830- FLOYD-MARTIN-PIKE- INCLUDING THE CITIES OF...PRESTONSBURG...INEZ...PIKEVILLE 1220 AM EST FRI FEB 25 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. PERIODS OF HEAVY RAIN WITH ISOLATED EMBEDDED THUNDERSTORMS ARE EXPECTED. UP TO AN INCH OF ADDITIONAL RAINFALL WILL BE POSSIBLE TONIGHT...FOR A POTENTIAL STORM TOTAL OF BETWEEN 1.5 AND 2.5 INCHES. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE...ESPECIALLY WHERE THUNDERSTORMS OCCUR. EXCESSIVE RUNOFF FROM ANY HEAVY RAIN COULD CAUSE SMALL STREAMS AND POOR DRAINING URBAN AREAS TO FLOOD. IN ADDITION...WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH LATE TONIGHT...WITH GUSTS AS HIGH AS 40 MPH. HIGH WIND GUSTS IN COMBINATION WITH A SATURATED GROUND MAY CAUSE SOME TREES TO TOPPLE...LEADING TO A POTENTIAL FOR MUD SLIDES AND WASH OUTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY MORNING AS A STRONG COLD FRONT PASSES THROUGH THE REGION. GUSTY WINDS ARE ALSO EXPECTED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED...TREES BLOWN OVER...OR RAINFALL AMOUNTS OF AN INCH OR GREATER. RAY/GREIF
In the hours before
Local storm report, Feb 24, 6:32 PM EST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
632 PM EST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HEAVY RAIN MIDDLESBORO 36.61N 83.72W
02/24/2011 M2.00 INCH BELL KY TRAINED SPOTTER
2 INCHES OF TOTAL RAINFALL ALONG CLEAR CREEK.
&&
DSTAMPERLocal storm report, Feb 24, 10:42 PM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1042 PM EST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HEAVY RAIN 5 NE HAZARD 37.30N 83.13W
02/24/2011 E0.00 INCH PERRY KY LAW ENFORCEMENT
ROCK SLIDE ON HIGHWAY 80 NEAR THE JUNCTION OF HIGHWAY
476.
&&
KASLocal storm report, Feb 24, 10:43 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1043 PM EST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HEAVY RAIN IRVINE 37.70N 83.97W
02/24/2011 M1.70 INCH ESTILL KY EMERGENCY MNGR
&&
KASLocal storm report, Feb 24, 11:36 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1136 PM EST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM NON-TSTM WND DMG 1 S SOMERSET 37.07N 84.61W
02/24/2011 PULASKI KY LAW ENFORCEMENT
ONE TREE DOWN WHICH FELL ON A VEHICLE.
&&
JCARICOLocal storm report, Feb 24, 11:47 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1147 PM EST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM FLOOD MEANS 37.95N 83.76W
02/24/2011 MENIFEE KY LAW ENFORCEMENT
THE MENIFEE COUNTY 911 DISPATCHER RECEIVED A REPORT OF
WATER ACROSS US HWY 460 IN THE MEANS COMMUNITY.
&&
ARSpecial weather statement, Feb 24, 11:48 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1148 PM EST THU FEB 24 2011 KYZ058-068-069-079-080-083>087-111-114-116-250600- ESTILL-ROCKCASTLE-PULASKI-LAUREL-WAYNE-WHITLEY-MCCREARY-LEE-JACKSON- OWSLEY-CLAY-KNOX-BELL- 1148 PM EST THU FEB 24 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 100 AM EST FRIDAY MORNING... SOUTHERN ESTILL... LEE... JACKSON... OWSLEY... ROCKCASTLE... PULASKI... CLAY... LAUREL... KNOX... WAYNE... WHITLEY... MCCREARY AND WESTERN BELL. AT 1146 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM FROM 12 MILES WEST OF HARRODSBURG TO 28 MILES WEST OF ALBANY...MOVING EAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PARNELL AROUND 1225 AM EST...FAUBUSH AROUND 1230 AM EST...TRIMBLE AROUND 1235 AM EST...OIL VALLEY AROUND 1240 AM EST...WOODSTOCK AROUND 1245 AM EST... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS IN EXCESS OF 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. KAS
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 12:38 AM EST | Flash Flood Warning | JKL | Jackson, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more | 6 hr |
| Feb 25, 12:48 AM EST | Areal Flood Advisory | JKL | Bath, Estill, Fleming, Jackson, Menifee, Montgomery and 2 more | 6 hr |
| Feb 25, 1:10 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Lee, Leslie and 1 more | 5 hr |
| Feb 25, 1:21 AM EST | Areal Flood Advisory | JKL | Breathitt, Elliott, Johnson, Magoffin, Morgan, Perry and 1 more | 5 hr |
| Feb 25, 1:25 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley, Perry | 35 min |
| Feb 25, 1:51 AM EST | Flash Flood Warning | JKL | Bell, Harlan, Knox | 5 hr |
| Feb 25, 5:07 AM EST | River Flood Advisory | JKL | Lee | 27 hr |
| Feb 25, 5:07 AM EST | River Flood Advisory | JKL | Estill | 52 hr |
| Feb 25, 5:07 AM EST | River Flood Advisory | JKL | Estill, Powell | 50 hr |
| Feb 25, 5:43 AM EST | River Flood Warning | JKL | Whitley | 41 hr |
| Feb 25, 6:30 AM EST | Areal Flood Warning | JKL | Jackson, Rockcastle | 4 hr |
| Feb 25, 10:07 AM EST | River Flood Advisory | JKL | Knox | 26 hr |
| Feb 25, 12:03 PM EST | River Flood Advisory | JKL | Bell | 7 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.